Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On mixed and componentwise condition numbers for Moore-Penrose inverse and linear least squares problems


Authors: Felipe Cucker, Huaian Diao and Yimin Wei
Journal: Math. Comp. 76 (2007), 947-963
MSC (2000): Primary 15A09, 15A12; Secondary 65F35
Published electronically: November 2, 2006
MathSciNet review: 2291844
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Classical condition numbers are normwise: they measure the size of both input perturbations and output errors using some norms. To take into account the relative of each data component, and, in particular, a possible data sparseness, componentwise condition numbers have been increasingly considered. These are mostly of two kinds: mixed and componentwise. In this paper, we give explicit expressions, computable from the data, for the mixed and componentwise condition numbers for the computation of the Moore-Penrose inverse as well as for the computation of solutions and residues of linear least squares problems. In both cases the data matrices have full column (row) rank.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 15A09, 15A12, 65F35

Retrieve articles in all journals with MSC (2000): 15A09, 15A12, 65F35


Additional Information

Felipe Cucker
Affiliation: Department of Mathematics, City University of Hong Kong, 83 Tat Chee Avenue, Kowloon Tong, Hong Kong, P.R. of China
Email: macucker@math.cityu.edu.hk

Huaian Diao
Affiliation: Department of Mathematics, City University of Hong Kong, 83 Tat Chee Avenue, Kowloon Tong, Hong Kong, P.R. of China
Email: 50007445@student.cityu.edu.hk

Yimin Wei
Affiliation: School of Mathematical Sciences, Fudan University, Shanghai 200433 and Key Laboratory of Mathematics for Nonlinear Sciences (Fudan University), Ministry of Education, P.R. of China
Email: ymwei@fudan.edu.cn

DOI: http://dx.doi.org/10.1090/S0025-5718-06-01913-2
PII: S 0025-5718(06)01913-2
Keywords: Condition numbers, componentwise analysis, least squares
Received by editor(s): July 21, 2005
Received by editor(s) in revised form: November 23, 2005
Published electronically: November 2, 2006
Additional Notes: The first author was partially supported by City University SRG grant 7001860.
The third author was partially supported by the National Natural Science Foundation of China under grant 10471027 and Shanghai Education Committee.
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.